MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060203
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "screwdriver tip is broken and prevents sleeve support".
 
Additional Manufacturer Narrative
Corrected fields: product available to stryker (d9) and reporting contact (g1).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "screwdriver tip is broken and prevents sleeve support".
 
Event or Problem Description
As reported: "screwdriver tip is broken and prevents sleeve support".
 
Additional Manufacturer Narrative
Corrected field: product available to stryker (d9).The reported event could be confirmed, since the product was returned broken as reported.The device inspection revealed the following: he returned screwdriver shows normal traces of use.The movable blade is broken and was not returned.The breakage surface shows the structure of a brittle fracture (smooth surface, no plastic deformation), most probably due to a bending or torsional overload applied during use.It is worth noting that to prevent the bending, the device is laser-marked with do not lever.Relevant dimensions were measured and are conforming to specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on the investigation, the root cause was attributed to an user-related issue.The breakage shows signs of torsional or bending overload applied on the screwdriver during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21143540
Report Number0008031020-2025-00052
Device Sequence Number9236365
Product Code LXH
UDI-Device Identifier04546540520418
UDI-Public04546540520418
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060203
Device Lot NumberKMW352001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/03/2025
06/20/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/31/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown